Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe joints pain

Answered by
Dr.
Dr. Geeta Sundar

Internal Medicine Specialist

Practicing since :1975

Answered : 1329 Questions

default
Posted on Mon, 27 Mar 2017 in Medicines and Side Effects
Question: I went to the dr. for bronchitis systems. I prescribed benzonatate, Zithromax, and doxyclyine hyclate. After three I developed severe joint pain and stopped taking all drugs. The most severe pain at first was in the feet, ankles, and hands on both sides. There was also joint pain in my knees, elbows, and hips on both sides. It has been over three weeks and the pain has not went away. The pain is the heaviest in the heal, ankles, and knees, and the tibia on both sides.
doctor
Answered by Dr. Geeta Sundar 3 hours later
Brief Answer:
Although none of these cause joint pains, when combined they can do so.

Detailed Answer:
Hi welcome to Health care magic,
You have been given double antibiotic (Azithromycin plus Doxycycline) and a narcotic cough suppressant (Tessalon).
Although none of these cause joint pains, when combined they can do so. Additionally all these medicines have additives that can also cause a reaction in some form.
Best option now is to take only an expectorant containing Bromhexine and Guaphenisin plus steam inhalation for your bronchitis and you may need a short course of corticosteroids to get rid of the reaction (under medical supervision).
You can revert back.
Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Geeta Sundar 1 hour later
I was over bronchitis three weeks ago. Please advise the percentage of the population that develop joint pain from the combined three drugs taken together. Can result in permanent damage to ligaments, tendons, or to the bone? I'm also concerned how long this will last on average before the pain goes away. In the meantime, I have been taking Ibuprofen and Tylenol which are not working well. Please advise a pain medication that you would recommend.

Thank your for your help.
doctor
Answered by Dr. Geeta Sundar 7 hours later
Brief Answer:
With a course of steroids in your case, I will expect a relief in two weeks

Detailed Answer:
Hi I cannot give you statistics on combined incidence of joint pain with the three drugs in combination because there aren't any.
Pain relief medicines will not help you.
Only a course of corticosteroids will help which you will have to take under supervision of your doctor.
With a course of steroids in your case, I will expect a relief in two weeks.
Regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Azithromycin

doctor1 MD

I have a 28 momth old with dravets, she has had swollen glands and fever x 4 days. stated on zithromax yesterday at 125 mg. and wakes up to eat a small amount and falls right back to sleep. Also is having episodes of small amounts of emesis occasionally. At this age could it be mono?

doctor1 MD

gud day doc,im 22,male 168cm for height n 61kg in weight. I did a urinalysis on monday,d result returned wit a protein plus and 1-2hpf for wbc. I concluded a dose of zithromax n tinidazole last wk afta i consulted a doc. Bt wat does dis latest test result imply?

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

My son was diagnosed with orchitis or epididymitis. My problem is that he always gets this immediately following an ingrown toenail infection. Also, his left side lower abdomen hurts more than his left testicle. He was given antibiotic injections, one each day for three days, and 5 days of azithromycin. This is the fourth time he has had this and it get worse each time. He is 12 years old. The urologist said yesterday that this just happens sometimes. What does that even mean??? He is finished with the antibiotics and seems a little better, but not like he usually is after the antibiotics.

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...

doctor1 MD

I just had a tooth pulled today and my dentist prescribed taking Azithromycin 250mg. He also removed the crown next to it. My family only believes in alternative treatments . The reason I had the tooth pulled was because I had an infection in the...